MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; GCJ

APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; GCJ
Model Number CFS12
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon inspection, engineering was able to confirm the complainant's experience of cannula tip fracture.The unit did not appear to have been used on a patient.The exact root cause of the cannula tip fracture could not be confirmed.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report represents the initial and final report.Based on the limited description during initial intake of the complaint, the event was not reportable.After additional information was received, the event is now reportable due to the fractured cannula tip.
 
Event or Problem Description
Procedure performed: gynaecology.Event description: trocar broken, incident happened before the device was used in surgery.Difficulty in obtaining any more detail than this.Add info received via email from sales representative on may 22, 2017 - "the sealed pouch was opened and trocar taken by scrub nurse, the yellow guard was noticed to be slightly further up the cannula than it normally is, which meant it had to be removed with slightly more force than usual.Other than this, no cracks or damage to the trocar had been seen.It was handed to the surgeon who held it in one hand and then she noticed something wasn't right with the tip, then touched it with her other hand and at this point the tip came away.The device would not have come into contact with any sharp instruments prior to this." patient status: did a patient injury or illness occur associated with the complaint event? no.

Brand Name
CFS12, 11X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6603238
Report Number2027111-2017-01813
Device Sequence Number736428
Product Code GCJ
UDI-Device Identifier00607915119850
UDI-Public(01)00607915119850(17)190526(30)01(10)1271498
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2019
Device Model NumberCFS12
Device Catalogue Number101245401
Device Lot Number1271498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1